... nonstop and I am very depressed it scares me. I told my doctor to give me something else because I scare myself when I am off of it, but he keeps giving me more. What do I take to get myself off to not have these side effects?
Problem with Tramadol is it has antidepressive properties, thus when you stop it your body responds with depressed mood. I recommend you slowly taper off the Tramadol and possibly investigate a low dose of antidepressant until you are off the tramadol. Might be worth asking the doc about.
I'm a Medic & know a lot about this classification/schedule of drug. It does have a low dose of anti-depressant in it. I know you know this, but you are your best advocate! Different Doctors "push" different meds for various reasons; sometimes it's because they receive a "kickback" from the drug manufactuer, sometimes it's as simple as it works for the majority of patients. However, as you well know that doesn't mean it works for everyone. All to often they fail to understand/consider this. Another drug in that class that does not contain an anti-depressant is Ultram. The effects are the same, minus the mood changes. I would inquire about this medication at your next appointment as well as obtain a second opinion. Ask direct questions such as: why am I still being prescribed something that where the benefits do not out weigh the side effects? Additionally, there is a board that oversees such matters & I have the info at work. I will forward it to you as soon as I can. Best of luck! Don't give up.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jan 2011 • 4 answers
Posted 2 Nov 2011 • 2 answers
Dromadol SR - I take 50 mg of tramadol 3 or 4 times a week for back pain. Is this a high enough dose
Posted 26 Jan 2012 • 2 answers
Posted 30 Jan 2012 • 2 answers
Posted 29 Mar 2012 • 3 answers